Colorado, 2025Damaging Winds in Colorado, June 12, 2025
June 12, 2025 · NWS GJT · 2 events in 1 county or zone
A much drier airmass was working in across eastern Utah and western Colorado on the afternoon of June 12th. This allowed for drier air to infiltrate surface levels, while enough moisture remained aloft to produce showers and thunderstorms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A much drier airmass was working in across eastern Utah and western Colorado on the afternoon of June 12th. This allowed for drier air to infiltrate surface levels, while enough moisture remained aloft to produce showers and thunderstorms. These two factors combined to create strong and efficient outflow winds that were capable of producing severe gusts in excess of 58 mph.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Jun 12, 4:19 PM MST, 24 minutes earlier. Its key messages:
- Elevated to critical fire weather conditions will arrive with a drier weather pattern Friday and beyond.
- Temperatures remain 5 to 15 degrees above normal through the seven-day forecast.
Area forecast discussion, Jun 12, 4:19 PM MST, 24 minutes before
Area Forecast Discussion
National Weather Service Grand Junction CO
519 PM MDT Thu Jun 12 2025
.KEY MESSAGES...
- Elevated to critical fire weather conditions will arrive with
a drier weather pattern Friday and beyond.
- Temperatures remain 5 to 15 degrees above normal through the
seven-day forecast.
&&
.SHORT TERM /THROUGH SUNDAY NIGHT/...
Issued at 345 PM MDT Thu Jun 12 2025
A dry airmass has moved into eastern Utah and is making
eastward progress across western Colorado this afternoon with
high pressure moving in overhead. This will lead to a noticably
drier stretch of weather through Monday with unseasonably warm
temperatures 5 to 15 degrees above normal for mid-June.
The main weather-related concern this weekend will be elevated
to critical fire weather conditions where fuels are deemed
critical, especially north of I-70. An upper-level jet moves in
on Monday resulting in afternoon wind gusts upwards of 20-35 mph.
These gusty winds will pair with the unseasonably warm and dry
conditions leading to critical fire weather concerns area wide.
Red Flag Warnings will likely be needed where fuels are at
critical thresholds.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
Issued at 345 PM MDT Thu Jun 12 2025
The global ensembles are beginning to come into better
agreement for the passage of a shortwave trough on Tuesday.
Usually this means an uptick in precipitation chances with
synoptic lift overhead, but this system doesn't look to contain
enough moisture to produce much, if any, precipitation. It's
most noticeable impact will be a five-ish degree drop in
temperatures. Overall, expect warm and dry conditions to
continue for the foreseeable future.
&&
.AVIATION /00Z TAFS THROUGH 00Z FRIDAY/...
Issued at 517 PM MDT Thu Jun 12 2025
Drier air moving in from the west will be pushing any shower or
storm activity to the divide or east over the next few hours.
Minimal impacts to TAF sites are expected and VFR prevails in
the forecast. Winds pick up tomorrow with afternoon breezes
likely bringing gusts in the 20 to 30 mph at most TAF sites by
the peak heating hours.
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
CO...None.
UT...None.
&&
SHORT TERM...KAA
LONG TERM...KAA
AVIATION...GJT
Hazardous weather outlook, Jun 12, 2:44 AM MST, 13 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Grand Junction CO
344 AM MDT Thu Jun 12 2025
COZ001>014-017>023-UTZ022>025-027>029-131300-
Lower Yampa River Basin-Central Yampa River Basin-
Roan and Tavaputs Plateaus-Elkhead and Park Mountains-
Upper Yampa River Basin-Grand Valley-Debeque to Silt Corridor-
Central Colorado River Basin-Grand and Battlement Mesas-
Gore and Elk Mountains/Central Mountain Valleys-
Central Gunnison and Uncompahgre River Basin-
West Elk and Sawatch Mountains-Flat Tops-Upper Gunnison River Valley-
Uncompahgre Plateau and Dallas Divide-Northwest San Juan Mountains-
Southwest San Juan Mountains-Paradox Valley/Lower Dolores River-
Four Corners/Upper Dolores River-Animas River Basin-
San Juan River Basin-Southeast Utah-Eastern Uinta Mountains-
Eastern Uinta Basin-Tavaputs Plateau-Arches/Grand Flat-
La Sal and Abajo Mountains-Canyonlands/Natural Bridges-
344 AM MDT Thu Jun 12 2025
This Hazardous Weather Outlook is for northwest Colorado, southwest
Colorado, west central Colorado, east central Utah, northeast Utah
and southeast Utah.
.DAY ONE...Today and tonight.
Dry air moves in today but enough residual moisture will allow some
showers and thunderstorms to fire along the Divide and surrounding
mountains. The main concern will be gusty outflow winds.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Hot, dry, and windy conditions move in Friday onwards causing an
increase in fire weather concerns. The next chance for any precip
looks to be Wednesday but coverage looks limited at the moment.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 12, 1:47 PM MST, 2 hours 56 minutes before
Special Weather Statement
National Weather Service Grand Junction CO
247 PM MDT Thu Jun 12 2025
COZ007>010-013-122115-
Central Colorado River Basin CO-Flat Tops CO-
Grand and Battlement Mesas CO-Debeque to Silt Corridor CO-
Gore and Elk Mountains/Central Mountain Valleys CO-
247 PM MDT Thu Jun 12 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN GARFIELD COUNTY
THROUGH 315 PM MDT...
At 247 PM MDT, Doppler radar was tracking a strong thunderstorm over
Rifle, or 21 miles west of Glenwood Springs, moving northeast at 30
mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Rifle, New Castle, and Silt.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3944 10777 3951 10785 3972 10759 3958 10742
TIME...MOT...LOC 2047Z 229DEG 27KT 3953 10773
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
15Local storm report, Jun 12, 2:32 PM MST, 2 hours 11 minutes before
Preliminary Local Storm Report
National Weather Service Grand Junction CO
332 PM MDT Thu Jun 12 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0251 PM Tstm Wnd Gst 2 SE Rifle 39.51N 107.75W
06/12/2025 M52 MPH Garfield CO Mesonet
Mesonet station RFEC2 Rifle 2SE.
&&Local storm report, Jun 12, 4:30 PM MST, 13 minutes before
Preliminary Local Storm Report
National Weather Service Grand Junction CO
530 PM MDT Thu Jun 12 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM Tstm Wnd Gst 3 NW Aspen 39.23N 106.87W
06/12/2025 M47 MPH Pitkin CO AWOS
AWOS station KASE 3 S Woody Creek.
&&Thunderstorm Wind, Moffat
- When
- June 12, 4:43 PM MST to 4:47 PM MST
- Where
- Moffat County, 2.47 mi SW of Great Divide
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- RAWS
- Coordinates
- 40.754, -107.853
The Great Divide 2N RAWS recorded a wind gust to 60 mph at approximately 5:46 PM MDT on June 12th. This gust was associated with a passing band of showers and thunderstorms. No reports of damages, injuries, or fatalities were recorded.
Thunderstorm Wind, Moffat
- When
- June 12, 7:18 PM MST to 7:23 PM MST
- Where
- Moffat County, 15.72 mi WSW of Greystone
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- RAWS
- Coordinates
- 40.510, -108.932
The Dinosaur NM 19N RAWS recorded a gust to 62 mph at approximately 8:22 PM MDT on June 12th. This gust was associated with a small thunderstorm that had formed over the Dinosaur National Monument area. This was the only gust recorded in the area, and no reports of damages, injuries, or fatalities were received associated with it.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flood in Texas, June 12 to 13, 20251 injured · $245,000 · EF1 · 11 events
- Flash Flood and Flood in North Carolina, June 12 to 13, 2025$1.0 million · 0.75 in hail · 3 events
- Flood and Damaging Winds in Texas, June 12, 2025$129,000 · 71 kt wind · 8 events
- Tornado and Hail in Wyoming, June 12, 2025EF1 · 16 events
- Flash Flooding and Flooding in South Dakota, June 12 to 17, 2025$50,000 · 52 kt wind · 6 events
- Tornado and Flash Flooding in Texas, June 12 to 16, 2025EF0 · 31 events
- Damaging Winds in Tennessee, June 12, 2025$16,000 · 50 kt wind · 3 events
- Tornadoes and Flash Flooding in Arkansas, June 12 to 15, 2025EF0 · 9 events
- Hail and Damaging Wind in South Dakota, June 12, 20251.75 in hail · 8 events
- Flash Flood and Hail in Nebraska, June 12, 2025$10,000 · 1.75 in hail · 7 events
- Marine Thunderstorm Winds in Gulf of Mexico, June 12, 20256 events
- Hail and Damaging Winds in Minnesota, June 12, 20251.25 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1275577, 1275576.